MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR CEMENTED STANDARD LEFT SIZE 11; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR CEMENTED STANDARD LEFT SIZE 11; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Subclinical Infection (2247)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Unknown - unknown articular surface - unknown; unknown - unknown tibial component - unknown; 42560313517 - stem extension 3mm offset splined uncemented 17 mm diameter +135 mm length - 64523188 42556607010 - femor;al distal augment cemented size 11, 11+ 10 mm thickness - 64363700; 42556607010 - femoral distal augment cemented size 11, 11+ 10 mm thickness - 64363741.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-00760.
 
Event or Problem Description
It was reported that the patient underwent a revision knee surgery and approximately 1 year later, the patient presented with increased pain and limited flexion.Labs and aspirations were not indicative of infection, but the patient¿s inflammatory markers were elevated.The patient was returned to the operating room approximately 2 weeks later for an open lysis of adhesions, poly exchange, extensive scar tissue debridement, lateral release, and manipulation.No purulence or signs of infection were noted during the revision.The poly was exchanged without complication, and the patient was admitted for prophylactic iv antibiotic therapy pending culture results.Upon follow up, all cultures were negative for bacterial growth, but histopathology revealed acute inflammation.The patient reported feeling better than prior to the procedure, and labs showed improvement.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.It was reported that a patient underwent a total knee arthroplasty.Subsequently, approximately 15 months later, underwent a revision with manipulation and debridement, due to an unknown infection, pain, and limited range of motion.During the investigation process a review of the femoral component, sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.Surgeon states all labs are negative for infection and no sign of infection upon revision.Pathology notes acute inflammation which can be attributed to the patient¿s underlying rheumatoid arthritis, an autoimmune inflammatory disorder that changes the structure and mechanics of the joint bone and soft tissue resulting in increased and chronic scar tissue build up.Manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.Additionally, debridement is used to treat and resolve scar tissue that is formed to increase articular motion and increase chronic pain from arthrofibrosis.A debridement, along with manipulation is used to treat and resolve scar tissue related to range of motion and stiffness due to adhesions/scar tissue.Upon receipt of additional information, it has been determined a zimmer biomet device did not cause or contribute to the reported event.The initial report was forwarded in error and should be voided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED STANDARD LEFT SIZE 11
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13801384
Report Number0001822565-2022-00759
Device Sequence Number20099582
Product Code JWH
UDI-Device Identifier00889024562592
UDI-Public(01)00889024562592(17)290930(10)64515457
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42504607001
Device Lot Number64515457
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight63 KG